Jumboco
  • 2 replies
  • 156 views
  • 3 followings
Jumboco, March 15,  2021  12:13pm EST

Allergic reactions to High BP Meds

Hello folks. Just joined yesterday. I did a search on this subject but came up empty. I've been on high blood pressure medication for years now (age 63) and starting about a year ago, I've been having allergic reactions to my medications. I've been on Irbesartan for about a year when last year (gradually) area around my eyes (eyelid) and lips began to swell, but became more aggresive by late fall. My doc took me off of that, but all medications that have proceeded have giving me severe rashes and hives from my neck to my ankles. From Irbesartan at the begining of last year to Amlodipine, Hydrochlorothiazide, Atenolol, Valsartan and now cloNIDine. The last 2 I only stayed on for a couple of doses before I broke out. I've been to allergist and whatever I was diagnosed to be allergic to, I've avoided. Once I stop a med and after a few days for it clear out of my system a bit, the rashes/hives fades...... until I get on the next med. Not sure what to do. Keep trying every med on the market till one works? Has anyone gone through this before?

Thanks!

Johnny

2 Replies
  • AHAModerator
    AHAModerator, March 15,  2021  4:30pm EST

    Good afternoon,

    Thank you for joining the support network and sharing your story! Unfortunately, I'm not a medical professional, so I recommend continuing to raise these concerns with your doctors to see if they have any insight into what could be causing this. In the meantime, I can share some High Blood Pressure resources to help you learn more. Please keep us updated on how you're doing!

    Best,

    AHA Moderator

  • Jumboco
    Jumboco, March 15,  2021  9:32pm EST

    Thank you AHA. the latest "chat" with my GP was I definately needed to get my BP under control, even if the hives/rash exist. He said he just came back from a seminar where the panel noted the dosage of antihistamines. They noted that taking the 2nd generation of anti's was ok, even much more than the recommended dosage. So his suggestion for me was to get back on the HBP med and take double dose of Allegra in the morning and double up on Zyrtec in the evening. I'm waiting on the rash and hives to suppress once again before any more experimenting. 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active